Alert archive / Texas / Special Weather Statements in 2017

Special Weather Statement, NWS Houston/Galveston, TX

July 15, 2017Montgomery County, Texas

NWS Houston/Galveston, TX issued this special weather statement at Jul 15, 2017, 2:08 PM CDT for Montgomery County, Texas. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 15, 2017, 2:08 PM CDT (19:08 UTC)
Expired
Jul 15, 2017, 3:00 PM CDT
In force
52 min
Issued by
NWS Houston/Galveston, TX

County Montgomery County, TX

The radar

The Houston radar (KHGX), 82 km from the middle of the area, began a volume at 19:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 7.1 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2017-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2043 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2017-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2043 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
678 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

676 
WWUS84 KHGX 151908
SPSHGX

Special Weather Statement
National Weather Service Houston/Galveston TX
208 PM CDT SAT JUL 15 2017
 
TXZ199-200-213-152000-
Liberty TX-Harris TX-Montgomery TX-
208 PM CDT SAT JUL 15 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MONTGOMERY...WEST
CENTRAL LIBERTY AND NORTHEASTERN HARRIS COUNTIES UNTIL 300 PM CDT...

At 208 PM CDT, Doppler radar was tracking a strong thunderstorm over
Porter Heights, or 9 miles northeast of Spring, moving south at 15
mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
The Woodlands, Spring, Kingwood, Oak Ridge North, Shenandoah,
Splendora, Patton Village, Roman Forest, Woodbranch, Plum Grove,
Woodloch, The Woodlands Pavillion, Chateau Woods, Splashtown, Porter
Heights, Lake Houston, New Caney and Porter.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3028 9542 3026 9509 3003 9512 3004 9556
TIME...MOT...LOC 1908Z 356DEG 12KT 3018 9531 

$$
11

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this special weather statement went out at Jul 15, 12:18 PM CDT, 1 hour 50 minutes earlier.

Area forecast discussion, Jul 15, 12:18 PM CDT, 1 hour 50 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
1218 PM CDT Sat Jul 15 2017

.AVIATION...
A weak disturbance, high PW air and low convective temps will
provide the area with a good chance of thunderstorms this
afternoon. Will carry a VCTS at all TAF sites and will maintain a
TEMPO for both KIAH and KHOU. Should get a break this evening with
the loss of heating but fcst soundings show PW air remaining high
through tonight and an upper level weakness will remain over the
region so not of the realm of possibilities that showers could
persist all night. The weakness coupled with speed/directional
convergence should foster an early start to precip on Sunday
morning especially toward coastal TAF sites. Winds will remain
light through the TAF period except in and near storms. 43

&&

.PREV DISCUSSION... /ISSUED 1102 AM CDT Sat Jul 15 2017/

UPDATE...
A weak shortwave disturbance rotating in from the northeast may
add a little more lift to this already moist and unstable
tropical-style resident air mass. Early day shower and storm
activity have been confined to the maritime areas...the general
southwesterly track of any southern-based convection following the
mid to upper level north(east)ly steering flow. Other than the
existence of this shortwave...today will be no different than any
other recent day. Numerous boundaries are already laying about with
upstream cell outflow boundaries likely initiating new downstream
shower/storm development. Short range models want to re-focus
early (Sunday) activity across the Gulf/local bays once again but
then trend at keeping the bulk of any activity stationed over the
waters versus inland. This scenario evidenced by the higher resolution
solutions wanting to generate a weak surface low across the western
waters. Model consensus has pegged 93 to 96 F to be this afternoon's
maximum temperatures and this seems on track considering this early
day (southern CWA) cloud cover from a growing cumulus field/nearshore
convective blow-off cirrus. 31

&&

.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL)      96  77  95  75  93 /  40  30  30  20  60
Houston (IAH)              93  75  92  76  91 /  50  30  30  20  60
Galveston (GLS)            89  81  89  80  88 /  60  40  40  30  50

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&

In the hours before

Special weather statement, Jul 15, 1:17 PM CDT, 51 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
117 PM CDT SAT JUL 15 2017

TXZ163-151900-
Houston TX-
117 PM CDT SAT JUL 15 2017

...SIGNIFICANT WEATHER ADVISORY FOR HOUSTON COUNTY UNTIL 200 PM
CDT...

At 116 PM CDT, Doppler radar was tracking a strong thunderstorm near
Grapeland, or 15 miles north of Crockett, moving southwest at 30 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Crockett, Austonio, Grapeland, Lovelady, Kennard, Latexo and Weches.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3158 9517 3152 9510 3147 9510 3146 9508
      3128 9512 3108 9541 3112 9569 3115 9575
      3116 9573 3121 9575 3123 9573 3127 9573
      3132 9566 3145 9571 3146 9575 3147 9572
      3151 9574 3153 9565 3154 9565 3159 9527
TIME...MOT...LOC 1816Z 022DEG 24KT 3154 9539

11
Special weather statement, Jul 15, 1:34 PM CDT, 34 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
134 PM CDT SAT JUL 15 2017

TXZ213-214-238-151915-
Chambers TX-Galveston TX-Harris TX-
134 PM CDT SAT JUL 15 2017

...SPECIAL WEATHER STATEMENT...

At 133 PM CDT, Doppler radar was tracking a strong thunderstorm over
northeastern Baytown, moving southwest at 15 mph.

Winds in excess of 30 mph will be possible with this storm.

Locations impacted include...
Pasadena, eastern League City, Baytown, Texas City, La Porte, Deer
Park, Dickinson, South Houston, Seabrook, Webster, Beach City, Kemah,
Clear Lake, South Belt / Ellington, Highlands, Channelview, Greater
Hobby Area, Nassau Bay, southwestern Mont Belvieu and Taylor Lake
Village.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 2941 9502 2969 9530 2986 9495 2974 9479
TIME...MOT...LOC 1833Z 043DEG 13KT 2977 9493
Special weather statement, Jul 15, 1:46 PM CDT, 22 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
146 PM CDT SAT JUL 15 2017

TXZ199-200-213-151930-
Liberty TX-Harris TX-Montgomery TX-
146 PM CDT SAT JUL 15 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MONTGOMERY...WESTERN
LIBERTY AND NORTHEASTERN HARRIS COUNTIES UNTIL 230 PM CDT...

At 146 PM CDT, Doppler radar was tracking a strong thunderstorm near
Dayton Lakes, or 11 miles north of Dayton, moving southwest at 25
mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Liberty, Cleveland, Dayton, Kingwood, Patton Village, Roman Forest,
Ames, Hardin, Plum Grove, Kenefick, Dayton Lakes, Lake Houston,
Tarkington Prairie and Moss Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 2991 9478 3008 9523 3039 9500 3030 9468
TIME...MOT...LOC 1846Z 029DEG 23KT 3022 9489

11
Special weather statement, Jul 15, 1:52 PM CDT, 16 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
152 PM CDT SAT JUL 15 2017

TXZ213-151930-
Harris TX-
152 PM CDT SAT JUL 15 2017

...SPECIAL WEATHER STATEMENT...

At 152 PM CDT, Doppler radar was tracking a strong thunderstorm over
Sheldon, or near Cloverleaf, moving southwest at 15 mph.

Winds in excess of 30 mph will be possible with this storm.

Locations impacted include...
Galena Park, Jacinto City, Greater Eastwood, Near Northside Houston,
Greater Fifth Ward, Cloverleaf, Channelview, Second Ward, Highlands,
Barrett, Downtown Houston, southeastern Greater Heights, Crosby,
Golfcrest / Bellfort / Reveille, Harrisburg / Manchester, Magnolia
Park, Northshore, Lawndale / Wayside, Pecan Park and Hunterwood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3001 9520 2985 9497 2969 9530 2979 9538
TIME...MOT...LOC 1852Z 043DEG 14KT 2986 9518
Special weather statement, Jul 15, 2:03 PM CDT, 5 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
203 PM CDT SAT JUL 15 2017

TXZ163-164-176-177-198-151945-
Madison TX-Walker TX-Grimes TX-Houston TX-Trinity TX-
203 PM CDT SAT JUL 15 2017

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL TRINITY...
NORTHEASTERN GRIMES...SOUTHWESTERN HOUSTON...EASTERN MADISON AND
CENTRAL WALKER COUNTIES UNTIL 245 PM CDT...

At 202 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles northeast of Madisonville, moving southwest at 10 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Northern Huntsville, Madisonville, Austonio, Trinity, Lovelady,
Bedias and Crabbs Prairie.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3119 9530 3072 9547 3075 9600 3101 9596
      3109 9583 3109 9577 3113 9577 3120 9567
TIME...MOT...LOC 1902Z 032DEG 11KT 3102 9573

11
Special weather statement, Jul 15, 2:08 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
208 PM CDT SAT JUL 15 2017

TXZ199-200-213-152000-
Liberty TX-Harris TX-Montgomery TX-
208 PM CDT SAT JUL 15 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MONTGOMERY...WEST
CENTRAL LIBERTY AND NORTHEASTERN HARRIS COUNTIES UNTIL 300 PM CDT...

At 208 PM CDT, Doppler radar was tracking a strong thunderstorm over
Porter Heights, or 9 miles northeast of Spring, moving south at 15
mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
The Woodlands, Spring, Kingwood, Oak Ridge North, Shenandoah,
Splendora, Patton Village, Roman Forest, Woodbranch, Plum Grove,
Woodloch, The Woodlands Pavillion, Chateau Woods, Splashtown, Porter
Heights, Lake Houston, New Caney and Porter.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3028 9542 3026 9509 3003 9512 3004 9556
TIME...MOT...LOC 1908Z 356DEG 12KT 3018 9531

11

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 10:42 PM CDTSpecial Weather StatementHGXTrinity63 min
Jul 15, 12:09 PM CDTAreal Flood AdvisoryHGXChambers, Galveston66 min
Jul 15, 1:05 PM CDTSpecial Weather StatementHGXChambers40 min
Jul 15, 1:17 PM CDTSpecial Weather StatementHGXHouston43 min
Jul 15, 1:19 PM CDTSpecial Marine WarningHGX56 min
Jul 15, 1:34 PM CDTSpecial Weather StatementHGXChambers41 min
Jul 15, 1:44 PM CDTAreal Flood AdvisoryHGXHarris2 hr
Jul 15, 1:46 PM CDTSpecial Weather StatementHGXLiberty44 min
Jul 15, 1:52 PM CDTSpecial Weather StatementHGXHarris38 min
Jul 15, 2:03 PM CDTSpecial Weather StatementHGXMadison, Walker42 min
Jul 15, 2:05 PM CDTSevere Thunderstorm WarningHGXHarris25 min
Jul 15, 2:21 PM CDTAreal Flood AdvisoryHGXChambers, Harris, Liberty114 min
Jul 15, 2:24 PM CDTSevere Thunderstorm WarningHGXGrimes, Madison, Walker36 min
Jul 15, 2:29 PM CDTSevere Thunderstorm WarningHGXHarris31 min
Jul 15, 2:33 PM CDTSpecial Weather StatementHGXPolk, Trinity42 min
Jul 15, 2:45 PM CDTAreal Flood AdvisoryHGXGrimes, Montgomery, Walker2 hr
Jul 15, 2:49 PM CDTSpecial Weather StatementHGXSan Jacinto41 min
Jul 15, 2:52 PM CDTSpecial Weather StatementHGXHarris38 min
Jul 15, 2:59 PM CDTSpecial Weather StatementHGXBrazos46 min
Jul 15, 3:01 PM CDTAreal Flood AdvisoryHGXBrazoria, Fort Bend, Galveston, Harris119 min
Jul 15, 3:03 PM CDTSpecial Weather StatementHGXBrazoria42 min
Jul 15, 3:16 PM CDTSpecial Weather StatementHGXPolk, San Jacinto44 min
Jul 15, 3:26 PM CDTSpecial Weather StatementHGXWaller49 min
Jul 15, 3:35 PM CDTSpecial Weather StatementHGXSan Jacinto25 min
Jul 15, 3:42 PM CDTAreal Flood AdvisoryHGXPolk, San Jacinto, Trinity2 hr
Jul 15, 3:46 PM CDTSpecial Weather StatementHGXWaller, Washington44 min
Jul 15, 3:49 PM CDTSpecial Weather StatementHGXBrazoria41 min
Jul 15, 3:54 PM CDTTornado WarningHGXLiberty, Polk, San Jacinto36 min
Jul 15, 3:57 PM CDTTornado WarningHGXGrimes, Harris, Waller33 min
Jul 15, 4:32 PM CDTSpecial Weather StatementHGXSan Jacinto43 min
Jul 15, 4:34 PM CDTSpecial Weather StatementHGXWharton41 min
Jul 15, 4:39 PM CDTSevere Thunderstorm WarningHGXAustin, Colorado, Waller, Wharton22 min
Jul 15, 4:52 PM CDTSpecial Weather StatementHGXWharton23 min
Jul 15, 5:07 PM CDTSpecial Weather StatementHGXWharton38 min
Jul 15, 5:19 PM CDTSpecial Marine WarningHGX26 min
Jul 15, 5:33 PM CDTSpecial Weather StatementHGXJackson27 min
Jul 15, 5:44 PM CDTSpecial Marine WarningHGX61 min
Jul 15, 6:11 PM CDTSpecial Marine WarningHGX64 min
Jul 15, 6:41 PM CDTSpecial Weather StatementHGXMatagorda49 min

Nearby

Special Weather Statements in Texas, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.